Our team of medical experts are ready to help

Your questions answered


Robin Ward asked...

I have read recently about a potential side effect of statins being tendonosis and wonder whether your view might support this?

Tags: heart

I have read recently about a potential side effect of statins being tendonosis and wonder whether your view might support this.I am a male aged 58 and otherwise quite fit. I am minded to stop taking the statins for several months to see if matters improve.

  • mother-thermometer-doctor-at-hand

    Do you need to see a GP ASAP?

     

    Would you like to speak with a doctor by video or phone at a time that suits you?

    Our Doctor@Hand service, delivered by Doctor Care Anywhere, offers a doctor appointment by video or phone at a time that suits you.


The answer

It could certainly be possible that a statin may cause some of the problems that you describe, although they would be considered rare side effects of these widely used, generally safe medications. The only way for certain to find out would be to stop the medication for a few weeks, monitor your symptoms and then restart the medication to see if they then return. Simvastatin and similar drugs play a very important role in preventing serious cardiovascular illnesses, so you should only stop them with your doctors approval. It is even more important if you are in a high risk group (such as diabetic or have already had a heart attack or stroke) to discuss stopping any medications with your doctor first.

Newsletter sign up


Sign up to our monthly newsletter, Better Health, to receive our latest health and wellbeing updates.


Sign up to newsletter